Contact real hypersurfaces in the complex hyperbolic quadric

  • Sebastian KleinEmail author
  • Young Jin Suh


We discuss the geometry of contact real hypersurfaces with constant mean curvature in the complex hyperbolic quadric \({Q^m}^* = SO_{m,2}^o/SO_mSO_2\), where \(m\ge 3\). These hypersurfaces were classified in Berndt and Suh (Proc Am Math Soc 143:2637–2649, 2015), and we study the individual types (two types of tubes around totally geodesic submanifolds of  \({Q^m}^*\) and one type of horosphere) that have been found in that classification.


Contact hypersurface Kähler structure Complex conjugation Complex hyperbolic quadric 

Mathematics Subject Classification

Primary 53C40 Secondary 53C55 



This work was done while Sebastian Klein was visiting professor at the Research Institute of Real and Complex Submanifolds in Kyungpook National University during October, 2017.


  1. 1.
    Berndt, J.: Über Untermannigfaltigkeiten von komplexen Raumformen, Ph.D. thesis, Universität zu Köln (1989)Google Scholar
  2. 2.
    Berndt, J., Lee, H., Suh, Y.J.: Contact hypersurfaces in noncompact complex Grassmannians of rank two. Int. J. Math. 24(11), 1350089 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Berndt, J., Suh, Y.J.: Hypersurfaces in noncompact complex Grassmannians of rank two. Int. J. Math. 23(35), 1250103 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Berndt, J., Suh, Y.J.: Contact hypersurfaces in Kähler manifolds. Proc. Am. Math. Soc. 143, 2637–2649 (2015)CrossRefzbMATHGoogle Scholar
  5. 5.
    Berndt, J., Tamaru, H.: Homogeneous codimension one foliations on noncompact symmetric spaces. J. Differ. Geom. 63, 1–40 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Blair, D.E.: Riemannian Geometry of Contact and Symplectic Manifolds, Progress in Mathematics. Springer, Berlin (2010)CrossRefzbMATHGoogle Scholar
  7. 7.
    Dragomir, S., Perrone, D.: Harmonic Vector Fields: Variational Principles and Differential Geometry. Elsevier, New York (2011)zbMATHGoogle Scholar
  8. 8.
    Eberlein, P.: Geometry of Nonpositively Curved Manifolds. The University of Chicago Press, Chicago (1996)zbMATHGoogle Scholar
  9. 9.
    Klein, S.: Totally geodesic submanifolds in the complex quadric. Differ. Geom. Appl. 26, 79–96 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Knapp, A.W.: Lie Groups Beyond an Introduction, Progress in Mathematics. Birkhäuser, Basel (2002)zbMATHGoogle Scholar
  11. 11.
    Kobayashi, S., Nomizu, K.: Foundations of Differential Geometry, vol. II, Wiley Classics Library edn. Wiley, New York (1996)zbMATHGoogle Scholar
  12. 12.
    Nomizu, K.: Invariant affine connections on homogeneous spaces. Am. J. Math. 76, 33–65 (1954)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Okumura, M.: Contact hypersurfaces in certain Kählerian manifolds. Tôhoku Math. J. 18, 74–102 (1966)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Pérez, J.D.: Commutativity of Cho and structure Jacobi operators of a real hypersurface in a complex projective space. Ann. di Mat. Pure Appl. 194, 1781–1794 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Pérez, J.D., Jeong, I., Ko, J., Suh, Y.J.: Real hypersurfaces with Killing shape operator in the complex quadric. Mediterr. J. Math. 15(1), 15 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Pérez, J.D., Suh, Y.J.: Real hypersurfaces in complex two-plane Grassmannians with parallel and commuting Ricci tensor. J. Korean Math. Soc. 44, 211–235 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Pérez, J.D., Suh, Y.J., Watanabe, Y.: Generalized Einstein real hypersurfaces in complex two-plane Grassmannians. J. Geom. Phys. 60, 1806–1818 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Reckziegel, H.: On the geometry of the complex quadric. In: Dillen F, Komrakov B, Simon U, Van de Woestyne I, Verstraelen L (eds.) Geometry and Topology of Submanifolds VIII (Brussels/Nordfjordeid 1995), World Scientific Publishing, River Edge, pp. 302–315 (1995)Google Scholar
  19. 19.
    Sasaki, S.: On differentiable manifolds with certain structures which are closely related to almost contact structure, I. Tôhoku Math. J. 12, 459–476 (1960)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Smyth, B.: Homogeneous complex hypersurfaces. J. Math. Soc. Jpn. 20, 643–647 (1968)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Suh, Y.J.: Real hypersurfaces of type B in complex two-plane Grassmannians. Monatsh. Math. 147, 337–355 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Suh, Y.J.: Contact Real Hypersurfaces in the Complex Quadric, submitted for publication, p. 22 (2017)Google Scholar
  23. 23.
    Vernon, M.H.: Contact hypersurfaces of a complex hyperbolic space. Tôhoku Math. J. 39, 215–222 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Yano, K., Kon, M.: CR submanifolds in Kählerian and Sasakian manifolds. Progress in Mathematics. Birkhäuser, Boston (1983)CrossRefzbMATHGoogle Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata and Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Fakultät für Wirtschaftsinformatik und WirtschaftsmathematikUniversität MannheimMannheimGermany
  2. 2.Department of Mathematics & RIRCM, College of Natural SciencesKyungpook National UniversityDaeguRepublic of Korea

Personalised recommendations